Alert archive / New Jersey / Heat Advisories in 2024
Heat Advisory 9, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this heat advisory at Aug 3, 2024, 3:17 AM EDT for New Castle County, Delaware; 8 counties in New Jersey; 5 counties in Pennsylvania. It took effect at Aug 3, 2024, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2024, 3:17 AM EDT (07:17 UTC)
- In effect from
- Aug 3, 2024, 11:00 AM EDT
- Expired
- Aug 3, 2024, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Somerset County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 48 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
959 WWUS71 KPHI 030717 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 317 AM EDT Sat Aug 3 2024 DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-032200- /O.NEW.KPHI.HT.Y.0009.240803T1500Z-240804T0000Z/ New Castle-Mercer-Gloucester-Camden-Northwestern Burlington- Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks- Including the cities of Kennett Square, Moorestown, Trenton, Mount Holly, Media, Norristown, Morrisville, Doylestown, Cherry Hill, Philadelphia, Camden, Lansdale, Wilmington, Glassboro, and West Chester 317 AM EDT Sat Aug 3 2024 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 101 expected. * WHERE...In Delaware, New Castle County. In New Jersey, Mercer, Camden, Gloucester, and Northwestern Burlington Counties. In Pennsylvania, Delaware, Eastern Chester, Eastern Montgomery, Lower Bucks, and Philadelphia Counties. * WHEN...From 11 AM this morning to 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ NJZ010-012-013-020-027-032200- /O.NEW.KPHI.HT.Y.0009.240803T1500Z-240804T0000Z/ Somerset-Middlesex-Western Monmouth-Ocean-Southeastern Burlington- Including the cities of New Brunswick, Wharton State Forest, Somerville, Jackson, and Freehold 317 AM EDT Sat Aug 3 2024 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 102 expected. * WHERE...Western Monmouth, Middlesex, Somerset, Ocean, and Southeastern Burlington Counties. * WHEN...From 11 AM this morning to 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ Wunderlin
2 follow-up statements
899 WWUS71 KPHI 031926 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 326 PM EDT Sat Aug 3 2024 DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-040000- /O.CON.KPHI.HT.Y.0009.000000T0000Z-240804T0000Z/ New Castle-Mercer-Gloucester-Camden-Northwestern Burlington- Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks- Including the cities of Trenton, Wilmington, Mount Holly, Moorestown, Glassboro, Camden, Media, Cherry Hill, Kennett Square, Norristown, West Chester, Doylestown, Morrisville, Philadelphia, and Lansdale 326 PM EDT Sat Aug 3 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 101. * WHERE...In Delaware, New Castle County. In New Jersey, Mercer, Camden, Gloucester, and Northwestern Burlington Counties. In Pennsylvania, Delaware, Eastern Chester, Eastern Montgomery, Lower Bucks, and Philadelphia Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ NJZ010-012-013-020-027-040000- /O.CON.KPHI.HT.Y.0009.000000T0000Z-240804T0000Z/ Somerset-Middlesex-Western Monmouth-Ocean-Southeastern Burlington- Including the cities of Jackson, Wharton State Forest, Somerville, Freehold, and New Brunswick 326 PM EDT Sat Aug 3 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 102. * WHERE...Western Monmouth, Middlesex, Somerset, Ocean, and Southeastern Burlington Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ SFJ
669 WWUS71 KPHI 032354 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 754 PM EDT Sat Aug 3 2024 DEZ001-NJZ010-012-013-015-017>020-027-PAZ070-071-102-104-106-040100- /O.EXP.KPHI.HT.Y.0009.000000T0000Z-240804T0000Z/ New Castle-Somerset-Middlesex-Western Monmouth-Mercer-Gloucester- Camden-Northwestern Burlington-Ocean-Southeastern Burlington- Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks- Including the cities of Doylestown, Trenton, Philadelphia, New Brunswick, Kennett Square, Mount Holly, Jackson, Media, Camden, Norristown, Wilmington, Morrisville, Wharton State Forest, West Chester, Somerville, Cherry Hill, Moorestown, Freehold, Glassboro, and Lansdale 754 PM EDT Sat Aug 3 2024 ...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Apparent temperatures are no longer at Heat Advisory levels as they are cooling off heading into the mid evening. $$ Fitzsimmons
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at Aug 2, 11:56 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 2, 11:56 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1156 PM EDT Fri Aug 2 2024
.SYNOPSIS...
A few weak fronts and low pressure areas affect our area tonight
and much of Saturday. High pressure arrives for late in the
weekend and sticks around into Monday. A front moves through
Monday night but then stalls over the area Tuesday. A coastal
low may bring disturbed weather for the middle of next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
11:55PM...Still watching some showers and storms across the
region. These showers and storms continue to diminish with time.
No major changes to the forecast to point out for this update;
regular updates are ongoing.
PoPs decrease overnight with the chance of fog increasing. Lows
will mainly be in the 70s with some 60s across the southern
Poconos.
Still going to be a hot one tomorrow, but not like today. Most
reporting sites at 3 pm had heat indices between 100 and 110.
Tomorrow, the forecast area is looking at 95 to 100. Heat headlines
will not be issued for Saturday at this time. The trough will be
lingering over the area so more thunderstorms are expected by
tomorrow afternoon with the potential for both heavy rain and severe
weather. All of the area is included in a Marginal Risk (1 of 5) for
both severe weather and excessive rainfall.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Frequent showers and thunderstorms will be around the area Saturday
night and then again Sunday/Sunday evening as a lingering upper
trough and weak surface systems continue across the region. There
are possibilities for both heavy rains and severe weather,
especially Saturday evening with high precipitable water levels
and some shear. The SPC has maintained a Marginal risk for
severe weather for Sat. n the latest Day2 outlook. It'll remain
hot and humid both days, but not as excessive as the past few.
Highs in the mid 80s and upper 80s for the most part with
moderate amounts of humidity expected. Generally, we'll have
high chance/low likely pops for Sat night/Sunday and then mostly
chance or slight chance pops for Sun night/Monday.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The upper trough that arrives during the short term part of the
forecast remains across the area into late week and becomes better
defined as some tropical interaction occurs Wed/Thu.
The best news with regards to the long term will be the
disappearance of the excessive heat. Highs on Tue will be in
the upper 80s/low 90s, but after that the readings will drop
each day so that by Fri highs will be in the upper 70s and low
80s. These numbers will equate to below normal for early August.
Dew points will also scale back into the 60s, so more
comfortable air for the region, much needed.
Precipitation next week mostly revolves around the potential for
some interaction with a tropical system which will affect Florida
and the Southeast states late this weekend and into Monday. While
still not certain, the circulation of this system may move offshore
Wed/Thu and throw back some clouds and precip mostly to the S/E
areas. We'll continue with the highest chances for rain (high
chance/low likely) for Wed. The adjacent periods will have
chance pops too. Other than that, minor short waves in the flow
will bring slight chance for showers/tstms much of the period -
normal summer activity.
&&
.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas...
Tonight...Storms have moved out but fog and low stratus look to keep
many terminals in sub-VFR territory overnight, especially anywhere
that saw rainfall earlier today. Winds mainly light and variable.
Saturday...A rinse and repeat kind of day. Some fog or low clouds in
the morning will likely cause restrictions. Turning VFR later in the
morning. Showers and thunderstorms developing in the afternoon
causing sub-VFR conditions.
Outlook...
Sat night thru Sun night... MVFR or IFR at times in showers and
tstms, other than that VFR.
Monday/Tuesday... Mostly VFR.
Wednesday... Lower CIGS/VSBYs possible with rains and tstms.
&&
.MARINE...
Tonight...Sub-SCA conditions expected. S to SW winds 10 to 15 kt
with gusts up to 20 kt, diminishing to 5 to 10 kt after midnight.
Seas 3 to 4 ft.
Saturday...SCA conditions expected to develop in the afternoon. S
to SW winds increasing to 15 to 20 kt with gusts up to 25 kt. Seas 3
to 5 ft.
Outlook...
Saturday night... SCA conditions diminishing overnight.
Scattered showers/tstms.
Sunday thru Tuesday... Overall, sub-SCA with scattered showers
and tstms Sunday and Sunday night. More widely scattered tstms
possible Tuesday also.
Rip Currents...
For Saturday and Sunday, southerly winds increase to 15 to 20
mph Saturday with waves in the surf zone of 2-4 feet and a
southeasterly swell around 7 seconds. The new moon occurs on
Sunday. While the southerly winds are forecast to not be as
strong on Sunday and the wave heights should be a touch lower,
opted to go with a MODERATE risk for the development of dangerous
rip currents for the New Jersey Shore and the Delaware Beaches
both days.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 2 PM Saturday to 6 AM EDT Sunday for
ANZ450>455.
&&
SYNOPSIS...OHara
NEAR TERM...Fitzsimmons/Kruzdlo/Wunderlin
SHORT TERM...OHara
LONG TERM...OHara
AVIATION...Kruzdlo/OHara
MARINE...Gorse/Kruzdlo/OHaraIn the hours before
Local storm report, Aug 2, 9:22 PM EDT, 5 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
922 PM EDT Fri Aug 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM Tstm Wnd Dmg Medford Twp. 39.90N 74.83W
08/02/2024 Burlington NJ Emergency Mngr
Pictures sent in of widespread tree damage
around Cherry and Cedar Streets in Medford
Township. Probable microburst. Time
estimated from radar.
&&
HoeflichLocal storm report, Aug 2, 9:49 PM EDT, 5 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
949 PM EDT Fri Aug 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM Tstm Wnd Dmg 2 NE Evesham Twp 39.90N 74.88W
08/02/2024 Burlington NJ Law Enforcement
Downed trees in Evesham Township on Elmwood
Road. Time estimated from radar.
&&
HoeflichLocal storm report, Aug 2, 9:50 PM EDT, 5 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
950 PM EDT Fri Aug 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM Tstm Wnd Dmg Bordentown 40.14N 74.71W
08/02/2024 Burlington NJ Law Enforcement
Downed wires on Farnsworth Avenue in
Bordentown. Time estimated from radar.
&&
HoeflichThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:12 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 48 min |
| Aug 2, 9:40 PM EDT | Flash Flood Warning | PHI | New Castle | 4 hr |
| Aug 3, 12:20 PM EDT | Flood Watch | PHI | New Castle | 9 hr |
| Aug 3, 5:38 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 97 min |
| Aug 3, 7:15 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 60 min |
| Aug 2, 10:31 PM EDT | Flash Flood Warning | PHI | Burlington, Camden | 4 hr |
| Aug 3, 1:27 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 48 min |
| Aug 3, 2:05 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex | 55 min |
| Aug 3, 3:41 PM EDT | Severe Thunderstorm Warning | PHI | Warren | 45 min |
| Aug 3, 5:40 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Aug 3, 6:04 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Monmouth | 41 min |
| Aug 3, 6:16 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester, Salem | 59 min |
| Aug 3, 6:31 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Gloucester, Salem | 74 min |
| Aug 3, 6:49 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean, Somerset | 56 min |
| Aug 3, 6:52 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Aug 3, 7:25 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Aug 3, 7:30 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Aug 3, 7:57 PM EDT | Special Marine Warning | PHI | 63 min | |
| Aug 3, 2:40 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 65 min |
| Aug 3, 2:53 PM EDT | Flash Flood Warning | PHI | Carbon | 117 min |
| Aug 3, 4:13 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 47 min |
Nearby
Heat Advisories in New Jersey, 2024Heat Advisories in Pennsylvania, 2024Heat Advisories in Delaware, 2024Every heat advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.